Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 17, 2001, 12:58 PM MDT for Mora County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 17, 2001, 12:58 PM MDT (18:58 UTC)
- Expired
- May 17, 2001, 2:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mora County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3182 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 171858 SVRABQ NMC033-172000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1258 PM MDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 200 PM MDT * AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF OCATE...OR ABOUT 6 MILES NORTH OF MORA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF OCATE AT 140 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. 0NE INCH HAIL HAS BEEN REPORT NEAR HOLMAN AND CLEVELAND IN WESTERN MORA COUNTY. HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3620 10534 3600 10538 3619 10481 3625 10515
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 9:45 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 17, 9:45 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 AM MDT THU MAY 17 2001 WITH SHORTWAVE ADVANCING EWD FROM NV AND UPSLOPE IN PLACE OVER NERN CRNR NM...ENOUGH CONFIDENCE TO ADD SLIGHT CHANCE SVR TO NERN ZNS THIS AFTN/EVNG. OTHERWISE...CHANGES TO MORNING ZONE PACKAGE COSMETIC. MODELS WANT TO STALL FRONT OVER EASTCENTRAL ZONES TNGT WITH VORT MAX CROSSING SEWD OVER CNTRL NM LATE TNGT. THUS EAST WINDS INTO CNTRL NM TNGT(:AND SUBSEQUENT POPS TNGT/FRI) CONTINGENT ON CONVECTION NE/ECNTRL THIS AFTN AND EVENING. CURRENT FCST INDICATING CHANCE RATHER THAN LIKELIHOOD OF THAT STRIKES RIGHT TONE. MJF .ABQ...NONE.
In the hours before
Special weather statement, May 17, 10:00 AM MDT, 2 hours 58 minutes before
NMZ001>021-026-172030- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT THU MAY 17 2001 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS INTO THE NORTHEAST PLAINS AND NORTHERN PARTS OF THE EASTCENTRAL PLAINS. WEATHER SYNOPSIS...THE AIR MASS ACROSS NORTHEAST AND EASTCENTRAL NEW MEXICO WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST, COUPLED WITH A LOW LEVEL EAST TO WEST UPSLOPE FLOW, WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON A FEW WHICH MAY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION...MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER NORTHEAST AND MUCH OF THE EASTCENTRAL PLAINS. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION...HARDING...QUAY...CURRY...ROOSEVELT...COLFAX...MORA...SAN MIGUEL AND GUADALUPE. COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
Local storm report, May 17, 12:55 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
1255 PM MDT THU MAY 17 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 PM HOLMAN NM 1.00 INCH HAIL
05/17/01 MORA REPORTED BY LAW
ENFORCEMENT
1252 PM CAPULIN NM .75 INCH HAIL
05/17/01 UNION REPORTED BY CO-OP
OBSERVERS
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:47 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 43 min |
| May 17, 1:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| May 17, 2:10 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 50 min |
| May 17, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 60 min |
| May 17, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 65 min |
| May 17, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| May 17, 4:06 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 39 min |
| May 17, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| May 17, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding | 60 min |
| May 17, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.